Texas, 2012

Damaging Wind in Texas, June 7, 2012

June 7, 2012 · NWS CRP · 2 events in 1 county or zone

Thunderstorms in the Victoria Crossroads produced wind damage on the north side of Victoria on the afternoon of June 7th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$50,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

Thunderstorms in the Victoria Crossroads produced wind damage on the north side of Victoria on the afternoon of June 7th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jun 7, 2:19 PM CST, 3 hours 1 minute earlier.

Area forecast discussion, Jun 7, 2:19 PM CST, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
319 PM CDT THU JUN 7 2012

.SHORT TERM...AN OUTFLOW BOUNDARY FROM DECAYING MCS OVER CENTRAL
TEXAS IS CURRENTLY NOTED ALONG THE NORTHERN BORDER OF THE FORECAST
AREA. SEA BREEZE FRONT IS MOVING INLAND...CURRENTLY FROM AROUND
PORT LAVACA TO KINGSVILLE. THE COMBINATION OF THE OUTFLOW AND SEA
BREEZE IS CURRENTLY DEVELOPING A FEW SHOWERS IN VICTORIA COUNTY
AND NORTHEASTWARD. EXPECT TO SEE ADDITIONAL DEVELOPMENT AS THESE
BOUNDARIES MEET FARTHER SOUTH AND WEST THIS AFTERNOON. WITH MU
CAPE VALUES IN EXCESS OF 1500 J/KG OVER ALL BUT WEBB COUNTY...AND
OVER 2000 J/KG IN THE NORTHEAST IT WILL BE POSSIBLE FOR A FEW
STORMS TO BECOME SEVERE WITH STRONG WINDS AND HAIL BEING THE MAIN
THREAT.

THE UPPER LOW RESPONSIBLE FOR THE CONVECTION OVER CENTRAL TEXAS
THIS MORNING WILL CONTINUE TO PUSH SOUTH AND EAST OVER THE NEXT 24
HOURS. IT WILL BE INTERESTING TO SEE HOW THIS LOW PROGRESSES...AS
NAM AND GFS BOTH BREAK OFF A PIECE OF THE LOW AND DIVE IT SOUTH
ALONG THE TEXAS COAST TO NEAR BROWNSVILLE AND OFFSHORE. IT WOULD
THEN COMBINE WITH A WEAKER UPPER LOW CURRENTLY ANALYZED EAST OF
BROWNSVILLE AND LIFT BACK TO TO THE NORTH-NORTHEAST...THIS COULD
LINGER PRECIP CHANCES OFFSHORE A BIT LONGER.

TEMPERATURES TONIGHT AND TOMORROW WILL BE HIGHLY DEPENDENT ON
CLOUD COVER AND THUNDERSTORMS TONIGHT AND TOMORROW. A FEW MESO
MODELS INDICATE THE POTENTIAL FOR AN MCS TO DIVE SOUTHWARD THROUGH
THE AREA TONIGHT...HOWEVER THESE MODELS ARE IN THE MINORITY AND
THINKING WE SHOULD SEE THINGS REMAIN ISOLATED TO SCATTERED TONIGHT
INTO EARLY TOMORROW MORNING. IF CLOUDS LINGER TOMORROW EXPECTED
EASTERN HALF OF THE FORECAST AREA TO BE A FEW DEGREES COOLER THAN
WE HAVE BEEN IN RECENT DAYS.

&&

.LONG TERM (SATURDAY THROUGH THURSDAY)...SATURDAY BEGINS WITH THE
UPPER LEVEL TROUGH AXIS STRETCHING FROM LOUISIANA SOUTHWEST INTO THE
WESTERN GULF OF MEXICO. MOST OF THE CWA WILL BE ON THE SUBSIDENT
SIDE OF THIS AXIS. HOWEVER THE MARINE AREAS AND FAR NORTHEAST CWA
COULD SEE ISOLATED CONVECTION SATURDAY CLOSER TO WEAK PVA. UPPER
LEVEL RIDGE ACROSS MEXICO BUILDS EASTWARD INTO SOUTH TEXAS SUNDAY
THROUGH TUESDAY...LEADING TO DRY CONDITIONS AND HOT TEMPS. HIGH
TEMPS INLAND THESE DAYS WILL REACH WELL INTO THE TRIPLE DIGITS. WILL
HAVE TO WATCH HEAT INDEX VALUES CLOSELY AS WIDESPREAD 105-109 VALUES
ARE EXPECTED INLAND. ON MONDAY MANY INLAND LOCATIONS MAY BE REACHING
HEAT ADVISORY CRITERIA...AT OR EXCEEDING 110 FOR HEAT INDICES. A
WEAKNESS IN THE NORTHERN STREAM WEAKENS THE RIDGE SLIGHTLY ACROSS
SOUTH TEXAS WEDNESDAY AND THURSDAY...RESULTING IN SLIGHTLY COOLER
TEMPS BUT STILL WARM TO HOT. RELATIVELY LIGHT WINDS THROUGH THE
WEEKEND AND EARLY NEXT WEEK...BUT WILL INCREASE AGAIN MIDWEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    75  92  74  93  74  /  20  30  20  10   0
VICTORIA          72  91  70  95  73  /  30  30  20  20  10
LAREDO            76  99  76 102  78  /  10  10  10   0   0
ALICE             73  95  73  99  73  /  20  20  10  10   0
ROCKPORT          78  90  77  91  79  /  20  30  20  20  10
COTULLA           73  96  73 100  74  /  10  10  10   0   0
KINGSVILLE        73  95  73  98  74  /  20  20  20  10   0
NAVY CORPUS       77  92  77  90  78  /  20  30  20  10   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

PZ/83...SHORT TERM
JR/76...LONG TERM
Hazardous weather outlook, Jun 7, 4:54 AM CST, 12 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
554 AM CDT THU JUN 7 2012

GMZ230-235-250-255-270-275-TXZ229>234-239>247-081100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
554 AM CDT THU JUN 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS TODAY OVER THE COASTAL BEND
AND VICTORIA CROSSROADS REGION THIS AFTERNOON...THEN ACROSS
PORTIONS OF THE BRUSH COUNTRY LATE THIS AFTERNOON. HOWEVER...SEVERE
THUNDERSTORMS ARE NOT ANTICIPATED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE FOR THUNDERSTORMS OVER THE COASTAL BEND AND
VICTORIA CROSSROADS REGIONS FRIDAY AND SATURDAY. SEVERE
THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The Corpus Christi radar (KCRP), 132 km away, was scanning. The volume nearest the first event began at 23:20 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind, 1 funnel cloud. Local standard time, as filed.

Thunderstorm Wind, Victoria

When
June 7, 5:20 PM CST to 5:25 PM CST
Where
Victoria County, 1.18 mi E of Victoria Ball Arpt to 1.24 mi E of Victoria Ball Arpt
Measured
52 kt (60 mph) estimated gust
Property damage
$50,000
Reported by
Broadcast Media
Coordinates
28.879, -97.001

KAVU-TV reported strong downburst winds produced roof damage to an apartment complex on the north side of Victoria. Some trees were also blown down.

Funnel Cloud, Victoria

When
June 7, 5:56 PM CST to 5:58 PM CST
Where
Victoria County, 5.08 mi ESE of Salem
Reported by
Trained Spotter
Coordinates
28.976, -96.820

Funnel cloud occurred north of Inez for about 2 minutes.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2012Every state in 2012This day in weather historyWarnings in Texas, June 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 392162, 392161.